MAUDE Adverse Event Report: TORAX MEDICAL, INC. LXC14; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LXC14; ANTI-REFLUX IMPLANT
Model Number LXC-[12]
Medical Device Problem Codes Detachment of Device or Device Component (2907); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Heartburn/Indigestion (1883); Vomiting (2144); Hernia (2240); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 3/19/2020.Date of event: only event year known: 2020.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The lot was not provided; therefore, the manufacturing record evaluation could not be performed.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What is the lot number for the linx device? was ph testing performed prior to explant to confirm recurrent reflux? after implant, was the device initially effective in controlling reflux? when did the recurrent reflux begin? what symptoms lead to the discovery of the discontinuous device? when did they begin? what was the date of the imaging which showed the discontinuous linx? if available, please share a copy of this imaging.Was the device initially effective in controlling reflux? were any events associated with the onset of symptoms (vomiting, retching, trauma, surgery)? did the patient undergo an mri since device implant? if so, when was the mri and what strength? did the patient have any other surgeries in the area? was any additional imaging performed since device implant? does the device appear to be in a continuous annular state in these images? we are interested in establishing a window when the device may have become discontinuous.Please share any additional images.
 
Event or Problem Description
It was reported that during an unknown procedure, doctor had explanted a 12-bead linx device from a patient due to sudden re-occurrence of gerd.Doctor believed the device had come apart before the removal case.Doctor did not place another device.It is unknown how the case was completed.There were no patient consequences reported.No other medical intervention was required.Patient is not part of a clinical study.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 05/21/2020.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 04/13/2020.Additional information was requested, and the following was received: what is the lot number for the linx device? unknown, patient was implanted in 2016 at a different hospital (b)(6) oh.Was ph testing performed prior to explant to confirm recurrent reflux? a bravo capsule was placed on (b)(6) 2019, which did reveal reflux (demeester score of 35).After implant, was the device initially effective in controlling reflux? between 2016 implant and when the patient presented with dysphagia on (b)(6) 2019, it appears the patients reflux was controlled.When did the recurrent reflux begin? symptoms of heartburn, regurgitation and dysphagia began again on (b)(6) 2019.What symptoms lead to the discovery of the discontinuous device? when did they begin? symptoms of heartburn, regurgitation and dysphagia began again on (b)(6) 2019.What was the date of the imaging which showed the discontinuous linx? if available, please share a copy of this imaging.Patient had an egd with diagnostic fluoroscopy in december which showed a recurrent hiatal hernia.Was the device initially effective in controlling reflux? between 2016 implant and when the patient presented with dysphagia on (b)(6) 2019, it appears the patients reflux was controlled.Were any events associated with the onset of symptoms (vomiting, retching, trauma, surgery)? none noted by patient.Did the patient undergo an mri since device implant? if so, when was the mri and what strength? none noted by patient.Did the patient have any other surgeries in the area? no.Was any additional imaging performed since device implant? does the device appear to be in a continuous annular state in these images? we are interested in establishing a window when the device may have become discontinuous.Please share any additional images.No imaging post implantation.
 
Additional Manufacturer Narrative
(b)(4).Device analysis: analysis found that the returned device had an exposed weld ball visible paired with the washer side of the adjacent bead.The washer through hole was measured with computed tomography (ct) and found to be greater than specification.The paired weld ball diameter was found to meet specifications.The link length and tensile force were found to meet the applicable specifications.The remaining device characteristics, excepting the visible weld ball, show no anomalies for a device that has been reasonably changed as part of the explant procedure.The lot/batch was not provided; therefore, the manufacturing records could not be reviewed.This device is affected by the 2018 linx recall based on the reported implant year of 2016.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 05/04/2020.Additional information received: confirmed with the surgeon that the device was indeed a 14 bead model.They had miscounted when they initially alerted me.The correct product code is lxc14.

Brand Name
LXC14
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4188 lexington avenue north
shoreview MN
MDR Report Key9856532
Report Number3008766073-2020-00051
Device Sequence Number2663642
Product Code LEI
UDI-Device Identifier00855106005134
UDI-Public00855106005134
Combination Product (Y/N)N
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLXC-[12]
Device Catalogue NumberLXC14
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/05/2020
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer03/26/2020
04/14/2020
05/05/2020
05/29/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date04/13/2020
05/04/2020
05/21/2020
06/03/2020
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2038-2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;